Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 224, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Oct 5, 2000, 8:31 PM CDT for Butler County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 5, 2000, 8:31 PM CDT (01:31 UTC)
- Expired
- Oct 5, 2000, 9:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Butler County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
400 WUUS53 KPAH 060131 SVRPAH MOC023-060200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 831 PM CDT THU OCT 5 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTHEAST MISSOURI * UNTIL 900 PM CDT * AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF POPLAR BLUFF...MOVING EAST AT 45 MPH. STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3685 9062 3654 9044 3661 9021 3691 9029 DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:13 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Oct 5, 2:13 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 213 PM CDT THU OCT 5 2000 THE TIMING OF 1000-700 MB FRONTAL SLOPE AND ATTENDENT FRONTEGENETIC FORCING WILL BE THE KEY TO PCPN ACROSS THE WFO PAH FORECAST AREA TONIGHT...AND POSSIBLY INTO FRIDAY. AT 18Z...LAPS DATA...COMBINED WITH IR SATL AND REGIONAL RADAR MOSAIC SHOWING MAIN PCPN BAND WELL BEHIND SHALLOW COLD FRONTAL BOUNDARY ROUGHLY LOCATED FROM JUST SOUTHEAST OF KFAM TO KSLO. PCPN ALONG THE SFC-925 MB FRONTAL BOUNDARY...LOCATED ALONG THE NRN LIMB OF THE FORECAST AREA BTWN 12Z-15Z THIS MORNING...WAS ENHANCED BY DIFFERENTIAL ADVECTION...LOW LEVEL MSTR CONV...AND A SHARP N-S ORIENTED MID-LEVEL THERMAL TROF...EVIDENT ON THE 12Z 50H UA CHART. THIS FEATURE HAS SINCE MOVED INTO OH...AS OF 18Z. ALSO AT 18Z...SFC-BASED CONVECTION WAS DEVELOPING ACRS NWRN AR...IN RESPONSE TO 50-70KT W-SWLY 300MB WINDS ALOFT...COMBINED WITH SFC-850 MB SWLY WINDS RANGING FROM 15-30KTS...AND JUST AHEAD OF THE MSAS/LAPS INDICATED SFC FRONT. SUFFICENT LIFT AND MSTR IS AVAILABLE ACRS NERN OK/NWRN AR TO SFC BASED PARCELS ENOUGH TO INITIATE CONVECTION. GIVEN THE AMPLE MSTR AVAILABLE IN THAT AREA...A SECOND LINE OF CONVECTION WILL LIKELY EXTEND INTO S CNTRL MO THIS AFTN...POSSIBLY REACHING KPOF BEFORE 00Z. NGM AND AVN SEEM TO HAVE A GOOD HANDLE IN LOCATION AND INTENSITY OF SFC PRESS FIELDS...AS WELL AS TRANSLATION OF 1000-700 MB FRONTENGENETIC ZONE TWD THE PAH FORECAST AREA THIS EVENING AND OVERNIGHT. I SEE THIS AS THE MAIN FOCUS ZONE FOR LIFT AND ATTENDENT PCPN. THE COMBINATION OF SURFACE AND ELEVATED PARCEL LIFT AND CONVERGENCE...WILL LIKELY INCREASE THE COVERAGE OF PCPN ACRS THE FORECAST AREA TONIGHT...AS BAROCLINIC ZONE TIGHTENS TO THE WEST IN MO. CURRENT THINKING IS THAT NON-SURFACE BASED CONVECTION WILL MOVE AGAIN INTO THE NWRN EDGE OF THE CWA AROUND 00Z...MOVING TOWARD A OWENSBORO KY...VIENNA IL...AND DEXTER MO LINE BEFORE 06Z...AND THROUGH NEARLY ALL OF THE CWA BETWEEN 09-12Z. THERE MAY BE A BRIEF SLOWING OF THE COLD AIR AROUND CRAWLEYS RIDGE...BUT THIS MAY LAST ONLY AN HOUR OR TWO TONIGHT. DEPENDING ON THE DEGREE OF LIFT AND MSTR CONVERGENCE...A SHORT PERIOD OF LOCALLY HEAVY PCPN MAY BE EXPECTED...ESPECIALLY FROM 02Z-09Z TONIGHT. ETA AND NGM MODELS HIGHLIGHT THE GREATEST QPF FROM SERN MO AND ALONG THE OHIO RIVER FROM PAH TO OWB. ALTHOUGH ALL THE MODELS DID A FAIRLY DECENT JOB THIS MORNING...WILL LEAN TWD A MIX OF AVN/NGM/ETA...WITH THE EMPHASIS ON AVN/NGM TONIGHT. WL NOT ISSUE ANY SPS FOR FREEZING TEMPS/FROST POTENTIAL ATTM. MAY CONSIDER ISSUING AN OUTLOOK ON FRIDAY. THE TREND WILL BE TO COLDER TEMPS THROUGH THE WEEKEND...BOTTOMING OUT SUN NITE INTO MON AM. .PAH...NONE. SMITH
In the hours before
Local storm report, Oct 5, 6:02 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
602 PM CDT THU OCT 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0554 PM LAMB IL 1.75 INCH HAIL
10/05/00 HARDIN GOFBALL SIZE HAIL COVERING
GROUND
0552 PM LAMB IL TORNADO
10/05/00 HARDIN BRIEF TOUCHDOWN.
KHLocal storm report, Oct 5, 6:05 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT THU OCT 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0556 PM 5 MILES N CAVE IN ROCK IL TORNADO
10/05/00 HARDIN
KHLocal storm report, Oct 5, 6:12 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CDT THU OCT 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0o612 PM STURGIS KY 1.75 INCH HAIL
10/05/00 UNION
KHLocal storm report, Oct 5, 6:37 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
637 PM CDT THU OCT 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM CLAY/WHEATCROFT KY 1.75 INCH HAIL
10/05/00 WEBSTER
KHLocal storm report, Oct 5, 7:46 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
746 PM CDT THU OCT 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0+646 PM HANSON KY .75 INCH HAIL
10/05/00 HOPKINS
0640 PM PROVIDENCE KY WIND DAMAGE
10/05/00 WEBSTER SEVERAL TREES DOWN.
KHLocal storm report, Oct 5, 8:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
822 PM CDT THU OCT 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM CHARLESTON MO WIND DAMAGE
10/05/00 MISSISSIPPI TREES AND LIMBS DOWN
KHNearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.